| Model Number |
BA28-80/I20-40 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/01/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately three (3) years post initial procedure, the patient presented with a type ib endoleak.The physician elected to treat the patient by implanting a non-endologix prosthetic extension in the left leg sometime in year 2020.As the exact date of event is unknown, the best estimate was used, which is the first day and month to year 2020.Approximately two (2) years post secondary procedure, the patient presented with an endoleak (at indeterminate origin).The physician elected to convert patient to open repair and explant the afx devices.The final patient status was not reported.The explanted devices are available for return/evaluation.This indeterminate origin endoleak leading to open repair and explant of the afx devices will be reported under a separate medical device report (mdr).
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately three (3) years post initial procedure, the patient presented with a type ib endoleak.The physician elected to treat the patient by implanting a non-endologix prosthetic extension in the left leg sometime in year 2020.As the exact date of event is unknown, the best estimate was used, which is the first day and month to year 2020.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records or medical imaging relevant to the adverse event/incident was received by endologix.Due to the absence of relevant medical records and reported medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.